Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had bell palsy. Now have throbbing vein and artery. Should i be worried?

Answered by
Dr.
Dr. Vineet Saggar

Neurologist, Surgical

Practicing since :2002

Answered : 173 Questions

default
Posted on Mon, 24 Dec 2012 in General Health
Question: hi I'm 24 and had bells palsy on my right side 10 months ago. recently I have had trouble with tightness, pins and needles and pain on the same side in my jaw , temple, cheek and eye. today the pain has got worse and I have found a raised throbbing vain or artery accros my temple on the same side. should I be worried ? also I have an impacted wisdom tooth on the upper on the same side
doctor
Answered by Dr. Vineet Saggar 1 hour later
Dear,

Thanks for the query.

After reading your post, there are few possibilities that I can think of:

1. I feel you may be having trigeminal or facial pain caused by compression of these nerves in brain. Compression may be caused by a vascular loop or other structural cause. A MRI brain scan with post fossae FIESTA sequence might be ordered to confirm it. The treatment is mainly medical though.

2. This pain could be inflammation in the distribution of trigeminal nerve caused by virus. You may also see vesicles like things on face or around ear in this case.

3. Temporal arteritis - an autoimmune disorder if pain is associated with visual blurring.

Yes, I am concerned and I suggest a thorough clinical examination and blood investigations to narrow down the possibility. Therefore I urge you to see your primary care physician.

Hope this answers your query. Let me know if I can assist you further.

Regards


Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Vineet Saggar 9 hours later
Thank you for your reply I seem to be getting no where with my doctors. I have had every blood test done to test for infection and a lumber puncture. I also had an mri done in XXXXXXX The symptoms I am describing came on about a month ago long after the bp healed. Have you any advise on how to go about further investigation from my doctors
Gem
doctor
Answered by Dr. Vineet Saggar 32 hours later
Dear Friend,
I think probably you have trigeminal neuralgia or facial pain syndrome diagnosis of which is clinical. But you can get MRI Brain with posterior fossa cuts or FIESTA sequence to see vascular loops compressing fifth nerve. Your specialists should know this.
Let me know if you have questions further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vineet Saggar 2 days later
I have not been offered another MRI but have had bloods tested for temporal arteritis, I have also been put on lyrica . have noticed the pain decrease however my mouth is slightly more dropped
doctor
Answered by Dr. Vineet Saggar 22 hours later
Dear Friend,
kindly let me know the results of test for temporal arteritis?. Do you take lyrica? May I know the composition of it as they vary from region to region.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication
Lab Tests ,  
Medical Topics ,  

Recent questions on  Lyrica

doctor1 MD

I am breast cancer survivor. It has been 16 years since my first diagnosis. Four years after the first mastectomy I had a different kind of breast cancer in the second breast. This time along witb the mastectomy & reconstruction I had to have chemo. Then about a year later what I thought was the fibromyalgia pain in my back got a lot worse. Turns out that along with fibromyalgia the first cancer had spread to several places in the thoraxic, lumbar and later the siatic area of my spine. So, the doctor put me on chemo for a year and a half and two weeks of radiation. About a year later I had 5 cyberknife treatments. Another year later they had me have kifoplasty surgery. ( A couple of vertebrae had collapsed.) About 6 years passed when I was doing pretty well except for skme neuropathy in my legs and feet. Then in 2012 the cancer returned in the siatic area, so again I had a 5 month round of chemo. I am doing well again now except for a lot more neuropathy. My oncologist put me on fentanyl 25mcg patches about 10 or 11 years ago and femara once per day and hydrocodone 7.5 at night and the neurologist put me on Lyrica 300 mg., once per day, Savella 100mg twice per day, and the oncologist also has me taking potassium twice per day. I asked the neurologist to lower the Lyrica because I felt like my balance or the neuropathy had gotten worse when he had me go up from 200 to 300 mgs per day. So he lowered it to 225mgs and suggested that maybe I should consider going off the fentanyl patch. I had told him that I stumble around a lot. I have fallen several different times. I hate being on SO much medicine! But, I m also in a lot of pain!! What do you suggest?

doctor1 MD

Hi There!
I am male, 57 years old, with negative H/O diabetes and HTN. I had Herpes zoster two years involving right sided trigerminal nerve affecting the entire right side of my face especially the eye. Iam still suffering from post herpetic neuralgia (continuous burning pain on the right side. I am on lyrica 150 mg twice a day. But the burning pain never subsides. Is there any other better treatment for PHN?
Thanks and regards

doctor1 MD

My husband has diagnostic neuropathy in his feet and it burns like a thousand bees are stinging him on the foot. He has taken gabapentin 3600 mgs and lyrica with the Gabapentin. And it did not work and now he is on cymbalta and oxytocin is not working either Is there a surgery where they can stop the nerves from burning by deadening the nerves and he doesn t care if he has no feeling after the surgery . This is a last resort for him. Thank you so very much. God Bless to you Andrea

doctor1 MD

I am a fibromyalgia patient who started lyrica 4 weeks ago to manage my pain symptoms; however, I am having problems with blisters in my mouth, blurred vision, leg cramps and joint pain. On top of that, I have also gained 10 pounds in these 4 weeks. Would cymbalta have the same issues, or should I try to pursue that medication (insurance denied the first attempted and wanted me to fail a trial of Gabapentin first)...

doctor1 MD

What are the current treatments for fibromyalgia? I am taking lyrica and tramadol

doctor1 MD

I developed swelling in both legs on Monday 12/4/17 with a red rash on my R shin. I saw my primary doctor on Monday and he ordered a Doppler for me I had that done on Tuesday 3:00pm and I was told it was negative for a blood clot also, my primary...

doctor1 MD

A friend was involved in an auto accident and had to undergo some operation on her neck. After that surgery, she has been in constant pain and has to take pain killers and muscle relaxers very single day which makes it very uncomfortable and dizzy...